Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 107, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 18, 2005, 7:07 PM EDT for Auglaize County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2005, 7:07 PM EDT (23:07 UTC)
- Expired
- Jul 18, 2005, 7:34 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Auglaize County, OH
The radar
The Cincinnati radar (KILN), 131 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:21 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 18, 3:21 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 321 PM EDT MON JUL 18 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... WITH A WARM HUMID AIRMASS IN ADVANCE OF AN APPROACHING COLD FRONT...A LINE OF SHOWERS AND THUNDERSTORMS STRETCHED FROM CENTRAL MI INTO WESTERN INDIANA THIS AFTERNOON. TEMPS RANGED FROM THE MID TO UPPER 80S WHILE SFC DEW POINTS WERE IN THE LOW 70S. ACROSS NORTHERN OHIO AT KTOL AND KAOH...NAM FCST SNDGS GIVE 50 MB AVE PARCEL CAPES AROUND 3000 J/KG WITH SOMEWHAT LESS INSTABILITY FARTHER SOUTH AT KILN AND KDAY. IN FACT...THE APPROACHING LINE IS LESS CONTIGUOUS AS ONE MOVES SOUTH ALTHOUGH SEVERAL PARAMETERS STILL POINT TO SEVERE WX...PARTICULARLY MAX DELTA THETA E BLO 500 MB...SUGGESTING DAMAGING WINDS WILL LIKELY BE THE MAIN THREAT INTO THE EVENING. TONIGHT...THIS EVENING INTO THE OVERNIGHT...SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY AS THE AFOREMENTIONED COLD FRONT MOVES SE ACROSS THE AREA. LOWS WILL RANGE FROM THE UPPER 60S TO LOWER 70S NW TO SE. THE PCPN WILL DIMINISH FROM NORTHWEST TO SOUTHEAST TUESDAY MORNING INTO THE AFTERNOON AS THE FRONT WASHES OUT NEAR THE OHIO RIVER BY TUESDAY NIGHT. && .LONG TERM (WEDNESDAY THROUGH MONDAY)... COLD FRONT WILL BE JUST SOUTH OF CWA FOR THE BEGINNING OF THE PERIOD. WITH LINGERING FRONT AND A VORT PROGGED TO MOVE ACROSS THE SOUTHERN CWA...HAVE CONTINUED CHANCE POPS IN THE FAR SOUTH DURING THE AFTERNOON ON WEDNESDAY. NEXT CHANCE OF PRECIPITATION WILL RETURN THURSDAY WITH THE APPROACH OF NEXT SYSTEM. HAVE FOLLOWED CLOSE TO HPC FOR DAYS 4-7. CONDITIONS LOOK TO BE DRY AND WARM AS UPPER LEVEL RIDGE BUILDS IN ACROSS THE OHIO VALLEY. HAVE TAPERED OFF POPS LATE THURSDAY NIGHT. HAVE NOT STRAYED TO FAR FROM MEXMOS FOR TEMPERATURES. && .PREVIOUS DISCUSSION... (ISSUED 124 PM EDT MON JUL 18 2005) AVIATION (18Z-18Z)... SURFACE ANALYSIS SHOWS COLD FRONT FROM WESTERN MI TO NEAR KSTL. SATELLITE IMAGERY SHOWS CLOUDS MIXING OUT OVER TAF SITES WITH MORE ENHANCED CU TO THE SOUTHEAST OF I-71. KILN SHOWING SOME CONVECTION IN THIS CU FIELD AND IT IS DRIFTING TO THE EAST. NAM AND RUC SHOWING STRONG TO EXTREME INSTABILITY OVER TAF SITES THROUGH THE EVENING AHEAD OF COLD FRONT. CONVECTION WILL DEVELOP AHEAD OF COLD FRONT THIS AFT OVER NRN INDIANA. THE BEST LIFT IS MOVING ACROSS THE SOUTHERN GREAT LAKES. STORMS WILL DEVELOP OVER NRN INDIANA AND PROGRESS EASTWARD THIS EVENING AND DEVELOP SOUTHWARD. TRIED TO TIME CONVECTION WITH BEST LIFT...WHICH FOR THE MOST PART IS DURING THE OVERNIGHT HOURS. WILL HAVE TO MONITOR DEVELOPMENT BEFORE 02Z AND POSSIBLY UPDATE. ONCE CONVECTION MOVES THROUGH THEN MVFR CIGS SHOULD BE AROUND FOR SEVERAL HOURS BEFORE MIXING UP LATE IN FORECAST. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 18, 5:44 AM EDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 544 AM EDT MON JUL 18 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-190943- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 544 AM EDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STORMS WILL DEVELOP TODAY AND TONIGHT AHEAD OF AN APROACHING COLD FRONT. IN THE UNSTABLE AIRMASS SOME OF THE STORMS MAY BECOME SEVERE DURING THE LATE AFTERNOON AND INTO THE EVENING HOURS WITH DAMAGING WINDS BEING THE MAIN THREAT. AREAS NORTH AND WEST OF I-71 HAVE THE BEST THREAT FOR SEVERE WEATHER TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 18, 3:10 PM EDT, 3 hours 57 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-182300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 310 PM EDT MON JUL 18 2005 ...HEAT INDICES APPROACHING THE UPPER 90S LATE THIS AFTERNOON... TEMPERATURES HAVE CLIMBED INTO THE MID TO UPPER 80S THIS AFTERNOON. THIS HAS COMBINED WITH A VERY HUMID AIRMASS TO PRODUCE HEAT INDICES IN THE LOWER TO MIDDLE 90S. THE TEMPERATURE MAY CLIMB ANOTHER DEGREE OR TWO THROUGH LATE AFTERNOON WHICH WOULD ALLOW HEAT INDICES TO APPROACH THE UPPER 90S. EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT- COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES.
Special weather statement, Jul 18, 3:21 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE WILMINGTON OH 321 PM EDT MON JUL 18 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035- 042>046-051>056-060>065-070>074-077>082-088-182300- ADAMS-AUGLAIZE-BOONE-BRACKEN-BROWN-BUTLER-CAMPBELL-CARROLL-CHAMPAIGN- CLARK-CLERMONT-CLINTON-DARKE-DEARBORN-DELAWARE-FAIRFIELD-FAYETTE IN- FAYETTE OH-FRANKLIN IN-FRANKLIN OH-GALLATIN-GRANT-GREENE-HAMILTON- HARDIN-HIGHLAND-HOCKING-KENTON-LEWIS-LICKING-LOGAN-MADISON-MASON- MERCER-MIAMI-MONTGOMERY-OHIO-OWEN-PENDLETON-PICKAWAY-PIKE-PREBLE- RIPLEY-ROBERTSON-ROSS-SCIOTO-SHELBY-SWITZERLAND-UNION IN-UNION OH- WARREN-WAYNE- 321 PM EDT MON JUL 18 2005 ...HEAT INDICES APPROACHING THE UPPER 90S LATE THIS AFTERNOON... TEMPERATURES HAVE CLIMBED INTO THE MID TO UPPER 80S THIS AFTERNOON. THIS HAS COMBINED WITH A VERY HUMID AIRMASS TO PRODUCE HEAT INDICES IN THE LOWER TO MIDDLE 90S. THE TEMPERATURE MAY CLIMB ANOTHER DEGREE OR TWO THROUGH LATE AFTERNOON WHICH WOULD ALLOW HEAT INDICES TO APPROACH THE UPPER 90S. EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT- COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES.
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.